Alert archive / Virginia / Tornado Warnings in 2008
Tornado Warning 65, NWS Wakefield, VA
NWS Wakefield, VA issued this tornado warning at Sep 26, 2008, 1:59 PM EDT for Prince George County, Surry County, Sussex County, Virginia. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 26, 2008, 1:59 PM EDT (17:59 UTC)
- Expired
- Sep 26, 2008, 2:34 PM EDT
- In force
- 35 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
Counties Prince George County, VA, Surry County, VA, Sussex County, VA
The radar
The Norfolk radar (KAKQ), 20 km from the middle of the area, began a volume at 17:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 26, 2:00 PM EDT | TORNADO | 4 Nw Wakefield, VA | EF-0 TORNADO DAMAGE IN THE 8200 BLOCK OF GENERAL MAHONE HIGHWAY BETWEEN WAKEFIELD AND WAVERLY. NUMEROUS LARGE TREE LIMBS DOWN. POWER LINE DOWN. DAMAGE TO SHED. SOME SHINGLES BLOWN OFF HOUSE. DAMAGE CONSISTENT WITH WIND GUSTS OF 65 TO 70 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 6.0 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 416 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 471 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 220 m²/s²
- 0-3 km storm-relative helicity
- 266 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS51 KAKQ 261759 TORAKQ VAC149-181-183-261845- /O.NEW.KAKQ.TO.W.0065.080926T1759Z-080926T1845Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE WAKEFIELD VA 159 PM EDT FRI SEP 26 2008 THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A * TORNADO WARNING FOR... EASTERN PRINCE GEORGE COUNTY IN SOUTH CENTRAL VIRGINIA... NORTHWESTERN SURRY COUNTY IN SOUTHEAST VIRGINIA... NORTHEASTERN SUSSEX COUNTY IN SOUTHEAST VIRGINIA... * UNTIL 245 PM EDT * AT 154 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR WAVERLY... MOVING NORTH AT 21 MPH. * THE TORNADO WILL BE NEAR... CABIN POINT BY 225 PM EDT... BURROWSVILLE BY 235 PM EDT... WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3723 7723 3727 7702 3700 7701 3699 7710 TIME...MOT...LOC 1759Z 164DEG 18KT 3704 7707 $$ ALB
1 follow-up statement
000 WWUS51 KAKQ 261834 SVSAKQ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 234 PM EDT FRI SEP 26 2008 VAC149-181-183-261844- /O.CAN.KAKQ.TO.W.0065.000000T0000Z-080926T1845Z/ SUSSEX VA-SURRY VA-PRINCE GEORGE VA- 234 PM EDT FRI SEP 26 2008 ...THE TORNADO WARNING FOR EASTERN PRINCE GEORGE...NORTHWESTERN SURRY AND NORTHEASTERN SUSSEX COUNTIES IS CANCELLED... THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS. THEREFORE...THE WARNING IS NO LONGER IN EFFECT. HOWEVER...VERY HEAVY RAIN IS STILL EXPECTED OVER PORTIONS OF NORTHEASTERN SUSSEX...WESTERN SURRY AND EASTERN PRINCE GEORGE COUNTIES FROM THESE THUNDERSTORMS. LAT...LON 3723 7723 3727 7702 3700 7701 3699 7710 TIME...MOT...LOC 1834Z 164DEG 18KT 3721 7713 $$ ALB
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at Sep 26, 12:01 PM EDT, 1 hour 58 minutes earlier.
Area forecast discussion, Sep 26, 12:01 PM EDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
1201 PM EDT FRI SEP 26 2008
.SYNOPSIS...
LOW PRESSURE TRACKS SLOWLY NORTHWEST ACROSS THE CAROLINAS THIS
AFTERNOON. THE ASSOCIATED FRONTAL BOUNDARY REMAINS LOCATED ALONG
THE COAST THROUGH TONIGHT. THE LOW WILL THEN TRACK NORTH NORTHEAST
FROM CENTRAL NORTH CAROLINA THROUGH VIRGINIA AND MARYLAND THROUGH
SATURDAY...BEFORE ACCELERATING INTO EASTERN NEW ENGLAND SUNDAY.
HIGH PRESSURE RETURNS TO THE MID ATLANTIC STATES MONDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
UPR LVL DEFORMATION ZN BTWN RDG OVR NE CONUS AND OCCLDD LO PRES
INVOF SE CONUS RESULTED IN ENHANCED CVNTV DVLPMNT THU EVE FM SE VA
TO CNTRL VA. THAT ZN HAS SHIFTED W PAST 12 HRS...AND XPCTD TO BE
ALIGNED OVR WRN/SW SXNS OF FA THRUT TDA...WHL MSTR AXIS CONTS
OFFSHR. MUCH OF THE FCST WL RMN IN DRY SLOT (AS EVIDENCED BY
DRYING ON WTR VPR...AND LACK OF PCPN ON LCL RDR) THRUT TDA.
HWVR...CLDNS HAS ERODED OVR MUCH CSTL SE VA AND ACRS NE NC SO FAR
THIS MRNG...AND THAT EROSION LIKELY TO SPRD N AND NW OVR THE NEXT
SVRL HRS. IN ADDTN TO BAND OF SHRAS/ISLTD T NR SW BRDR OF FA (FM
XTRM SCNTRL VA TO FAR INTR ERN NC)...WHICH WL CONT TO PUSH SLOLY
NNW...XPCTG DVLPMNT OF SCTD SHRAS/PSBL T IN DRY SLOT OVR MUCH OF
THE FA GIVEN AIDED BY HTG AND AVBL INSTBLTY (SFC DWPTS INTO THE
UPR 60S/LWR 70S NOW IN SE VA/NE NC). POPS TO BE HIEST SW AND FAR
NE SXNS OF FA. PTNTL FOR LCLLY HVY DOWNPOURS.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY/...
CHAOTIC UPR LVL PTRN NXT FEW DAYS LEADS TO A RTHR WET PRD ACROSS FA
INTO WEEKEND. LOW PRS MOVES TO NR CLT BY 12Z SAT. MEANWHILE...T.S.
KYLE BECOMES A PLAYER AS IT GETS SLING SHOTTED BASICALLY DUE N
NXT 24-48 HRS. ONCE KYLE GETS N OF 40 DEGREES N LATITUDE...THE STALLED
LOW THEN GETS PICKED UP AND IS ALLOWED TO MOVE NE (ACROSS MID ATLNTC
RGN) AHEAD OF APPRCHG TROF DROPPING OUT OF THE MID WEST.
WHILE ALL THIS OCCURS...PNLTY OF LL MSTR AND LIFT PROGGED ACROSS FA
TO KEEP CHC TO LIKELY POPS GOING THRU SAT NITE WITH CHC POPS CONTG ON
SUN. LTST MODEL XSCTNS INDCTG PCPN BECMG MORE LGHT RAIN / DRIZZLE IN
AREAS W OF I95 TONITE. LOWS IN THE 60S. WE SHUD GET SOME PRTL SUN SAT
AND SUN AFTRNS. THUS HIGH TMPS 75-80 SAT AND U70S-L80S SUN.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
LATEST 12Z RUNS OF GFS AND ECMWF BOTH SHOW CONTINUATION OF A BROAD
WESTERN CONUS RIDGE AND WEAK TROUGHING DOWNSTREAM ACRS THE GREAT
LAKES/NE STATES ON MONDAY. AS THE NEXT SHORTWAVE DROPS SE FROM CNTRL
CANADA MON INTO TUE...EXPECT AN AMPLIFYING PATTERN WITH THE MID
LEVEL RIDGE BUILDING IN THE WEST...AND A DEEPENING TROUGH IN THE
EAST. AS THE FLOW CONTINUES TO AMPLIFY...THE TROUGH EVENTUALLY LOOKS
TO BECOME CUTOFF ACRS THE GREAT LAKES AND INTO NEW ENGLAND WED/THU.
WILL BE FOLLOWING A SOLN A BIT SLOWER THAN THE OPERATIONAL MODEL
RUNS DUE TO THE AMPLIFIED NATURE OF THE FLOW...WITH BEST CHANCES FOR
PRECIPITATION LOOKING TO BE TUE NGT/WED/WED NGT. A LOT OF
UNCERTAINTY IN EVENTUAL POSITION OF THE MID/UPR LOW...BUT EXPECT
SLIGHTLY HIGHER CHANCES NORTHERN ZONES (40%)...AND 30% ELSEWHERE FOR
THIS TIMEFRAME. FASTER SOLUTIONS OF OPERATIONAL 12Z GFS/ECMWF
SUGGEST A DRY MSUNNY DAY THU...BUT WILL LINGER A 20% POP ACRS NE
PORTIONS OF CWA AND KEEP SKIES PTLY CLDY ALL ZONES FOR NOW.
TEMPERATURES WILL BE A FEW DGRS ABOVE MON/TUE...THEN COOLER/SLIGHTLY
BELOW AVG WED/THU.
&&
.AVIATION /16Z FRIDAY THROUGH TUESDAY/...
MAINLY IFR/MVFR CONDS ACRS MUCH OF THE AREA TDY INTO ERLY SAT
MORNG...AS LO PRES DRIFTS WWRD ACRS SC MAINTAINING ENE FLO AND OFF
AND ON SHRAS. GRADUAL IMPROVEMENT IN CIGS LATER SAT THRU SUN AS THE
LO MOVES UP ACRS THE AREA THEN INTO NEW ENGLAND. HI PRES WILL BLD IN
FOR MON INTO ERLY TUE...FOLLOWED BY A COLD FRNT APPROACHING LATE TUE.
&&
.MARINE...
WILL KEEP SCA FOR CHES BAY AND CURRITUCK SND UNTIL NOON TDY DUE TO
WINDS/WAVES. HAVE EXTENDED SCA FOR ALL CSTL WTRS THRU LATE SAT NGT
DUE TO SEAS EXPECTED TO REMAIN 5 FT OR HIER. HI SURF ADVSY REMAINS
IN EFFECT THRU TDY. LO PRES WILL REMAIN TO OUR S TDY...THEN MOVE UP
ACRS THE REGION AND INTO NEW ENGLAND LATER SAT THRU SUN. HI PRES
BLDS IN FOR MON INTO ERLY TUE...FOLLOWED BY A COLD FRNT APPROACHING
LATE TUE.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...HIGH SURF ADVISORY UNTIL 6 PM EDT THIS AFTERNOON FOR MDZ025.
NC...HIGH SURF ADVISORY UNTIL 6 PM EDT THIS AFTERNOON FOR NCZ102.
VA...HIGH SURF ADVISORY UNTIL 6 PM EDT THIS AFTERNOON FOR
VAZ098>100.
MARINE...SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR ANZ632.
SMALL CRAFT ADVISORY UNTIL 1 PM EDT THIS AFTERNOON FOR ANZ630-
631.
SMALL CRAFT ADVISORY UNTIL 6 AM EDT SUNDAY FOR ANZ650-652-654-
656-658.
&&
SYNOPSIS...MPR
NEAR TERM...MPR
SHORT TERM...ALB/MPR
LONG TERM...LKB
AVIATION...TMG
MARINE...TMGHazardous weather outlook, Sep 26, 1:14 PM EDT, 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 114 PM EDT FRI SEP 26 2008 ANZ650-652-654-656-658-271715- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT 20 NM- 114 PM EDT FRI SEP 26 2008 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ630-631-633-MDZ021>023-NCZ012>016-030>032-VAZ048-049-060>094-096- 097-271715- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CURRITUCK SOUND-DORCHESTER-WICOMICO-SOMERSET-NORTHAMPTON NC-HERTFORD- GATES-PASQUOTANK-CAMDEN-BERTIE-CHOWAN-PERQUIMANS-FLUVANNA-LOUISA- PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG- LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM- KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER- BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER- MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK- SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-SUFFOLK-CHESAPEAKE- 114 PM EDT FRI SEP 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY...THE SOUTHERN CHESAPEAKE BAY...CURRITUCK SOUND...THE LOWER EASTERN SHORE OF MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINFALL TODAY. THIS COULD RESULT IN PONDING OF WATER ON ROADWAYS AS WELL AS MINOR FLOODING IN LOW LYING AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ024-NCZ017-VAZ095-271715- INLAND WORCESTER-INLAND CURRITUCK-NORFOLK/PORTSMOUTH- 114 PM EDT FRI SEP 26 2008 ...HIGH RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...COASTAL NORTHEAST NORTH CAROLINA AND SOUTH HAMPTON ROADS VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH RIP CURRENT RISK. SCATTERED SHOWERS AND THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINFALL TODAY. THIS COULD RESULT IN PONDING OF WATER ON ROADWAYS AS WELL AS MINOR FLOODING IN LOW LYING AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ025-NCZ102-VAZ098>100-271715- MARYLAND BEACHES-OUTER BANKS CURRITUCK-VIRGINIA BEACH-ACCOMACK- NORTHAMPTON VA- 114 PM EDT FRI SEP 26 2008 ...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON... ...HIGH RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...SOUTH HAMPTON ROADS VIRGINIA AND THE EASTERN SHORE OF VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH SURF ADVISORY. HIGH RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ632-271715- CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA- 114 PM EDT FRI SEP 26 2008 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN CHESAPEAKE BAY. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SMF
In the hours before
Local storm report, Sep 26, 11:08 AM EDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1108 AM EDT FRI SEP 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1053 AM TORNADO AULANDER 36.23N 77.11W
09/26/2008 BERTIE NC LAW ENFORCEMENT
TORNADO REPORTED BY MULTIPLE SOURCES NEAR AULANDER AND
MOVING NORTH.
&&
BJACKSONLocal storm report, Sep 26, 11:51 AM EDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WAKEFIELD VA
1151 AM EDT FRI SEP 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1053 AM TORNADO AULANDER 36.23N 77.11W
09/26/2008 BERTIE NC LAW ENFORCEMENT
POSSIBLE TORNADO DAMAGE TO MOBILE HOMES IN THE 300 BLOCK
OF ELM ST IN AULANDER. ALSO A REPORT OF A TREE DOWN ON A
RESIDENCE IN AULANDER.
&&
BJACKSONLocal storm report, Sep 26, 12:21 PM EDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1221 PM EDT FRI SEP 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 PM FUNNEL CLOUD 4 S COURTLAND 36.65N 77.06W
09/26/2008 SOUTHAMPTON VA LAW ENFORCEMENT
FUNNEL CLOUD REPORTED SOUTH OF COURTLAND
&&
BJACKSONSpecial weather statement, Sep 26, 12:54 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 1254 PM EDT FRI SEP 26 2008 NCZ013>016-030>032-VAZ081-088-089-092-093-096-097-261800- BERTIE NC-CAMDEN NC-CHESAPEAKE VA-CHOWAN NC-GATES NC-HERTFORD NC-ISLE OF WIGHT VA-PASQUOTANK NC-PERQUIMANS NC-PRINCE GEORGE VA-SOUTHAMPTON VA-SUFFOLK VA-SURRY VA-SUSSEX VA- 1254 PM EDT FRI SEP 26 2008 ...STRONG THUNDERSTORMS MOVING THROUGH SOUTHEAST VIRGINIA AND NORTHEAST NORTH CAROLINA... AT 1254 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 20 MILES SOUTHWEST OF DISPUTANTA TO EDENTON...OR FROM 9 MILES NORTHEAST OF PURDY TO EDENTON...MOVING NORTH AT 20 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR... BURGESS AROUND 100 PM EDT... JACOCKS AROUND 105 PM EDT... FORESTBURG AROUND 110 PM EDT... WINFALL AROUND 115 PM EDT... WOODVILLE AROUND 120 PM EDT... PASQUOTANK AROUND 125 PM EDT... EXPECT BRIEF HEAVY DOWNPOURS...LIGHTNING...AND WIND GUSTS TO 40 MPH WITH THESE STORMS. ROTATION HAS BEEN OBSERVED WITH THESE STORMS EARLIER TODAY...AND THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE IF ANY STRENGTHENING OCCURS. BROWN
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 25, 9:11 PM EDT | Areal Flood Advisory | AKQ | Isle of Wight, Southampton, City of Franklin, City of Suffolk | 109 min |
| Sep 25, 10:43 PM EDT | Areal Flood Advisory | AKQ | Charles City, Isle of Wight, Prince George, Southampton, Surry, Sussex and 2 more | 2 hr |
| Sep 25, 10:55 PM EDT | Coastal Flood Advisory | AKQ | Gloucester, Mathews, Northampton, City of Virginia Beach | 7 hr |
| Sep 26, 10:59 AM EDT | Tornado Warning | AKQ | Southampton | 46 min |
| Sep 26, 12:00 PM EDT | Coastal Flood Statement | AKQ | Accomack, Northampton, City of Virginia Beach | 6 hr |
| Sep 26, 12:05 PM EDT | Tornado Warning | AKQ | Isle of Wight, Southampton, City of Franklin | 40 min |
| Sep 26, 2:23 PM EDT | Areal Flood Advisory | AKQ | Southampton, Surry, Sussex, City of Franklin | 112 min |
| Sep 26, 2:27 PM EDT | Flash Flood Warning | AKQ | Southampton, Sussex | 3 hr |
| Sep 26, 2:49 PM EDT | Flash Flood Warning | AKQ | Prince George, Surry, Sussex | 3 hr |
| Sep 26, 3:20 PM EDT | Areal Flood Advisory | AKQ | Charles City, New Kent, Prince George | 115 min |
| Sep 26, 5:53 PM EDT | Coastal Flood Statement | AKQ | Accomack, Northampton, City of Virginia Beach | 25 hr |
Nearby
Tornado Warnings in Virginia, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.